MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG VENOVO VENOUS STENT
Catalog Number VENUM16060
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the stent was allegedly found to be fractured upon post percutaneous transluminal angioplasty.Reportedly, an additional stent was placed within the fractured area of the previous stent.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an overlap stent placement procedure in the left external iliac vein via the left popliteal vein access, to treat a distal end point stenosis of a previous placed stent, the stent appeared allegedly fractured under imaging upon removal of the pta balloon catheter, post dilation.Another stent was used and placed overlapping the alleged fracture resulting in adequate flow.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the catheter sample is not available for evaluation.Provided x-ray images demonstrate the placed stent inside vessel; strut deformation is visible distal to the previously placed stent.A stent fracture could not be identified so that the investigation leads to confirmed result for stent strut deformation.Images demonstrating removal difficulty were not provided.The user did not experience difficulty during deployment, and the stent was deployed without irregularity.It was further reported that a 0.035" guidewire was used for access with a 16f introducer, the tracking vessel was not tortuous, and the lesion was pre dilated.Based on the investigation of the provided information, the investigation is closed as confirmed for stent deformation.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instruction for use closely describe holding and handling throughout deployment, in particular the instruction for use state: 'hold stability sheath.Do not hold or touch the dark moving sheath.' the instruction for use further state: 'recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.' regarding pta the instruction for use state: 'predilation of chronic lesions with a balloon dilatation catheter is recommended.', and 'post stent expansion with a balloon dilatation catheter is recommended.' a stent size selection table is part of the instruction for use describing the relationship between vessel diameter and stent diameter.Regarding accessories the instruction for use state: 'insert a guidewire of (.) 0.035 inch diameter', and '10f introducer for stent diameters of 16 mm, 18 mm and 20 mm'.H10: d4 (expiry date: 10/2024).H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
VENOVO VENOUS STENT
Common Device Name
VENOUS STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18408949
Report Number9681442-2023-00411
Device Sequence Number8660365
Product Code QAN
UDI-Device Identifier00801741103568
UDI-Public(01)00801741103568
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVENUM16060
Device Lot NumberANGX1760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown